Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 335, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2014, 7:35 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 20, 2014, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:48 PM CDT | HAIL 1 | 3 W Maywood, NE | |
| Aug 20, 7:54 PM CDT | TSTM WND GST 60 | 4 Nw Maywood, NE | |
| Aug 20, 7:54 PM CDT | HAIL 1.75 | 4 N Maywood, NE | |
| Aug 20, 7:54 PM CDT | HAIL 1.75 | 4 Nw Maywood, NE | BROKE WINDOWS ON CARS |
| Aug 20, 8:18 PM CDT | TSTM WND DMG | 8 Sw Brady, NE | BLEW OVER GAZEBO, AND KNOCKED DOWN A COUPLE TREES. ALONG WITH WINDS, SOME NICKLE SIZE HAIL. |
| Aug 20, 8:18 PM CDT | TSTM WND GST 70 | 13 Nne Maywood, NE | WINDS BENT METAL POLES ON TRAMPOLINE. |
| Aug 20, 8:18 PM CDT | HAIL 1.5 | 13 Nne Maywood, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS53 KLBF 210035
SVRLBF
NEC063-111-210115-
/O.NEW.KLBF.SV.W.0335.140821T0035Z-140821T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 815 PM CDT
* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA
AND HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 43 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10059 4093 10023 4056 10058 4064 10076
TIME...MOT...LOC 0035Z 206DEG 32KT 4062 10066
HAIL...1.00IN
WIND...60MPH
$$
CDC3 follow-up statements
399
WWUS53 KLBF 210043
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT WED AUG 20 2014
NEC063-111-210115-
/O.CON.KLBF.SV.W.0335.000000T0000Z-140821T0115Z/
FRONTIER NE-LINCOLN NE-
743 PM CDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN AND NORTHWESTERN FRONTIER COUNTIES UNTIL 815 PM CDT...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND HANSEN MEMORIAL
RESERVE STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 43 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4104 10059 4093 10023 4056 10058 4064 10076
TIME...MOT...LOC 0043Z 206DEG 32KT 4068 10062
HAIL...1.75IN
WIND...60MPH
$$976
WWUS53 KLBF 210056
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT WED AUG 20 2014
NEC063-111-210115-
/O.CON.KLBF.SV.W.0335.000000T0000Z-140821T0115Z/
FRONTIER NE-LINCOLN NE-
756 PM CDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN AND NORTHWESTERN FRONTIER COUNTIES UNTIL 815 PM CDT...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MAYWOOD...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. BROKEN WINDOWS WERE REPORTED 4 MILES NORTHWEST OF
MAYWOOD.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 50 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4067 10075 4104 10059 4093 10023 4066 10049
TIME...MOT...LOC 0055Z 206DEG 32KT 4078 10056
HAIL...1.75IN
WIND...60MPH
$$
CDC576 WWUS53 KLBF 210111 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 811 PM CDT WED AUG 20 2014 NEC063-111-210119- /O.EXP.KLBF.SV.W.0335.000000T0000Z-140821T0115Z/ FRONTIER NE-LINCOLN NE- 811 PM CDT WED AUG 20 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND NORTHWESTERN FRONTIER COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4067 10075 4104 10059 4093 10023 4066 10049 TIME...MOT...LOC 0109Z 209DEG 21KT 4082 10054 $$ COLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:25 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 20, 6:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT WED AUG 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 354 PM CDT WED AUG 20 2014 RATHER DIFFICULT FORECAST TONIGHT. THERE HAVE BEEN LOTS OF MID LEVEL CLOUDS HANGING ACROSS THE AREA THIS AFTERNOON...AND HAVE KEPT TEMPERATURES DOWN A BIT. CLOUDS HAVE BEGUN TO CLEAR SLOWLY...AND ARE NOW ALLOWING FOR SOME HEATING AND INCREASING INSTABILITY. DO NOT HAVE A GOOD FEEL IN TERMS OF CONVECTION TONIGHT...AS MODELS HAVE BEEN INCONSISTENT AND PRIMARY FORCING REMAINS MOSTLY NORTH OF THE AREA. FOR THESE REASONS...WILL LOWER POPS A BIT. AS MENTIONED...INSTABILITY IS INCREASING WITH LITTLE SURFACE BASED CIN REMAINING ACROSS THE AREA. AN ELONGATED AREA OF LOW PRESSURE EXTENDS FROM WESTERN SD TO WESTERN KS...AND COULD BE THE FOCUS FOR ISOLATED STORM DEVELOPMENT THOUGH THE EVENING. A WARM FRONT ALSO EXTENDS FROM WEST TO EAST ACROSS NORTHERN NEBRASKA...AND COULD ALSO SERVE AS A FOCUS FOR STORM DEVELOPMENT. YET ANOTHER AREA TO WATCH WILL BE ACROSS NORTHEAST COLORADO THIS EVENING...AS HRRR MODEL CONTINUES TO INDICATE STORMS MOVING NORTHEAST INTO SOUTHWEST NEBRASKA THIS EVENING. SO LOTS OF AREAS TO WATCH...BUT LOW CONFIDENCE ON ANY ONE SCENARIO MATERIALIZING. WILL CONTINUE TO MONITOR. WEAK COOL FRONT WILL SETTLE JUST SOUTHEAST OF THE AREA THURSDAY. OVERALL SHOULD BE A FAIRLY QUITE WEATHER DAY...WITH LIGHT NORTH WINDS AND TEMPERATURES IN THE UPPER 80S AND LOWER 90S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 354 PM CDT WED AUG 20 2014 MAIN FOCUS WILL BE THE STORM SYSTEM MOVING IN THIS WEEKEND WITH THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY. LOWERED PRECIPITATION CHANCES ACROSS THE SOUTHERN PART OF THE FORECAST AREA AS THE LATEST MODELS ARE TRENDING DRIER DUE TO LACK OF MOISTURE. KEPT THE POPS ACROSS THE NORTHWEST AS MODELS SEEM TO FAVOR STRONGER FORCING AND BETTER MOISTURE AS AN UPPER LEVEL SHORT WAVE TROF PUSHES ACROSS THE AREA. HELD OFF HIGHER PRECIPITATION CHANCES ACROSS THE SOUTHWEST UNTIL FRIDAY AFTERNOON AND EVENING AS CONFIDENCE IS GREATER IN THUNDERSTORM DEVELOPMENT AFTER 18Z. SYSTEM CURRENTLY ACROSS THE SOUTHWESTERN U.S. WILL CONTINUE TO ADVECT NORTHEASTWARD AND WILL COMBINE WITH THE NORTHERN SYSTEM CURRENTLY ACROSS THE GULF OF ALASKA. THE SOUTHWEST SYSTEM WILL TRANSPORT MOISTURE AND VORTICITY ACROSS THE FORECAST AREA FRIDAY AFTERNOON. BY 00Z SATURDAY PRECIPITABLE WATER INCREASES TO 150 PERCENT. SATURDAY NIGHT INTO SUNDAY...AN UPPER LEVEL SHORT WAVE TROF WILL PUSH ACROSS THE FORECAST AREA PUSHING THE RIDGE EASTWARD BRINGING COLDER TEMPERATURES WITH IT. HIGHS ON SUNDAY WILL BE AROUND 10 DEGREES COOLER THAN SATURDAY. COOLER TEMPERATURES WILL CONTINUE THROUGH WED WHEN NEXT TROF IS SET TO PUSH THROUGH THE AREA. THIS SYSTEM WILL BRING STRONG LIFT AS MODELS SUGGEST AN INCREASE IN OMEGA VALUES AND AN ABUNDANT AMOUNT OF MOISTURE WITH DEWPOINTS IN THE 60S CREATING A FAVORABLE THUNDERSTORM DEVELOPMENT TO BE IN PLACE THE NEXT SEVERAL DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 623 PM CDT WED AUG 20 2014 VFR IS GENERALLY EXPECTED TONIGHT AND THURSDAY. ISOLATED TSTMS NEAR KSNY-KOGA ARE EXPECTED TO DISSIPATE AROUND 03Z OR SOONER WITH THE LOSS OF HEATING. THE TSTM ACTIVITY FROM KBBW-KGLD IS EXPECTED TO CONTINUE THIS EVENING...PERHAPS LASTING UNTIL 06Z OR LATER BUT REMAIN ISOLATED. THE STORMS SHOULD TRACK NORTHEAST ALONG A KGLD-KBBW-KONL LINE MAINLY AFFECTING AREAS EAST. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...GOMEZ AVIATION...CDC
Hazardous weather outlook, Aug 20, 4:11 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CDT WED AUG 20 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-212115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 411 PM CDT WED AUG 20 2014 /311 PM MDT WED AUG 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE AREA FOR STORM DEVELOPMENT WILL GENERALLY BE SOUTHEAST OF A BASSETT TO OGALLALA LINE. THERE IS A RISK THAT A FEW STORMS COULD BECOME SEVERE FROM AROUND THE BROKEN BOW AREA...NORTHEAST THROUGH THE ONEILL AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS SHOULD SEVERE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH THE WEEKEND. LATER FORECASTS WILL DETERMINE THE RISK FOR ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS CENTRAL NEBRASKA AND EASTERN PARTS OF NORTH CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 20, 7:05 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT WED AUG 20 2014 NEZ070-071-210045- FRONTIER NE-HAYES NE- 705 PM CDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 745 PM CDT... AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR RED WILLOW RESERVOIR MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS... RED WILLOW RESERVOIR STATE RECREATION AREA... WILLOW VIEW CAMPGROUND... BLUEGILL HAVEN CAMPGROUND... QUICK... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 45. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
Special weather statement, Aug 20, 7:21 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 721 PM CDT WED AUG 20 2014 NEZ070-071-210100- FRONTIER NE-HAYES NE- 721 PM CDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND WESTERN FRONTIER COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 12 MILES EAST OF HAYES CENTER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... MAYWOOD... MOOREFIELD... QUICK... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 31 AND 51. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 20, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 22 min |
| Aug 20, 10:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.